Thunderstorm Wind, Minidoka
- When
- July 14, 2:30 PM MST to 2:38 PM MST
- Where
- Minidoka County, Minidoka
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.750, -113.483
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 14, 2:30 PM MST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 330 PM MDT WED JUL 14 2004 .DISCUSSION... ISOLATED PULSE-TYPE STORMS FORMING PRIMARILY OVER THE HIGH TERRAIN THIS AFTERNOON. CONCERN THIS EVENING IS FOR STRONG DOWNDRAFTS AND NEAR SEVERE HAIL. CHALLIS ASOS RECORDED A GUST TO 63 KTS FROM WHAT APPEARED TO BE FAIRLY WEAK TSTMS. MONSOON FLOW WILL CONTINUE TO GENERATE MAINLY AFT/EVE CONVECTION THROUGH EARLY NEXT WEEK. MADE VERY FEW CHANGES TO THE FORECAST IN THE SHORT TERM. HIGH TEMPERATURES WILL BE ABOUT 5 DEGREES OR SO ABOVE NORMAL FOR THE REMAINDER OF THE WEEK. GFS HAS BEEN CONSISTENTLY SHOWING A ZONAL PATTERN DEVELOPING OVER IDAHO BY TUESDAY WHICH WILL SWEEP IN A DRY AND SLIGHTLY COOLER AIRMASS. TEMPERATURES CLOSE TO NORMAL TUESDAY AND WEDNESDAY WITH MOSTLY CLEAR SKIES. WAW && .PIH WATCHES/WARNING/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 500 AM MDT WED JUL 14 2004 IDZ017>023-031-032-151200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 500 AM MDT WED JUL 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND AND HEAVY RAIN REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
316 PM MDT WED JUL 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0209 PM TSTM WND GST CHALLIS 44.51N 114.22W
07/14/2004 72 MPH CUSTER ID OFFICIAL NWS OBS
&&
PJAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
320 PM MDT WED JUL 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0310 PM FUNNEL CLOUD POCATELLO 42.88N 112.47W
07/14/2004 BANNOCK ID TRAINED SPOTTER
OVER CITY
&&
PJAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
324 PM MDT WED JUL 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0310 PM FUNNEL CLOUD POCATELLO 42.88N 112.47W
07/14/2004 BANNOCK ID TRAINED SPOTTER
OVER CITY
&&
PJAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
327 PM MDT WED JUL 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL POCATELLO 42.88N 112.47W
07/14/2004 0.25 INCH BANNOCK ID PUBLIC
NUMEROUS REPORTS OF HAIL IN DOWNTOWN.
&&
PJAThe Pocatello radar (KSFX), 76 km away, was scanning. The volume nearest the first event began at 21:28 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2004Every state in 2004This day in weather historyWarnings in Idaho, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414436.